PEETERS ONLINE JOURNALS
Peeters Online Bibliographies
Peeters Publishers
this issue
  previous article in this issuenext article in this issue  

Document Details :

Title: NSAID-toxiciteit op de lagere gastro-intestinale tractus: een overzicht
Author(s): DE MONT E, BAERT F
Journal: Tijdschrift voor Geneeskunde
Volume: 71    Issue: 8   Date: 2015   
Pages: 506-513
DOI: 10.2143/TVG.71.08.2001840

Abstract :
De schadelijke effecten van niet-steroïde anti-inflammatoire geneesmiddelen (NSAID’s) op de hogere gastro-intestinale tractus en de rol van protonpompremmers in de preventie ervan zijn goed gekend. Ondanks de stijgende prevalentie van de schadelijke effecten van NSAID’s op de lagere gastro-intestinale tractus (dunne darm vanaf hoek van Treitz en colon), zijn deze minder goed gekend. NSAID’s veroorzaken hier inflammatie, ulceraties en fibrosering. Het pathognomonisch kenmerk van deze NSAID-toxiciteit is de diafragmastrictuur, die het meeste voorkomt ter hoogte van het jejunum, maar overal in de dunne darm en het colon kan optreden. Deze afwijking wordt veroorzaakt door lokale aantasting van de darmwand door NSAID’s. Protonpompremmers (PPR’s) zouden de schade nog versterken door verstoring van de microbiële flora. Studies over COX-2-­selectieve remmers leren ons dat deze nog niet eenduidig bewezen hebben een beter veiligheidsprofiel te hebben ten opzichte van klassieke NSAID’s.
Dit overzicht heeft de bedoeling een beter inzicht te geven in deze schadelijke effecten van NSAID’s op de lagere gastro-intestinale tractus.






NSAID toxicity in the lower gastrointestinal tract: an overview
The use of non-steroidal anti-inflammatory drugs (NSAIDs) is widespread and their adverse effects on the stomach and duodenum are well known. Despite its rising prevalence, the adverse effects of NSAIDs on the lower gastrointestinal tract are less known and investigated. NSAIDs can cause inflammation, ulcerations and fibrosis of the small intestine and the colon. The pathognomonic sign of NSAID toxicity is a diaphragm-like stricture with a pinhole-sized lumen. The toxicity is explained
by local mucosal injury causing bacterial invasion of the intestinal wall and direct toxic effect of bile salt. In addition, animal studies reveal that proton pump inhibitors are likely to increase the damage caused by NSAIDs by interfering with the intestinal microbial flora. It is still unclear whether the safety profile of COX-2 selective inhibitors is better than the classical NSAIDs. Physicians must be cautious when prescribing NSAIDs, either the classical or the COX-2 selective ones. In addition the concomitant use of proton pump inhibitors may not be so innocuous as it seems, but this needs further research.


download article




34.204.189.171.